Thunderstorm Wind, Worth
- When
- August 13, 6:25 PM EST
- Where
- Worth County, 0.47 mi E of Gordy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.480, -83.862
A tree was blown down onto Evergreen Road.
Scattered afternoon thunderstorms developed in an environment of high instability favorable for microbursts. A cluster of storms developed across the Florida peninsula and moved northwestward into southern Georgia with several trees and power lines blowing down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered afternoon thunderstorms developed in an environment of high instability favorable for microbursts. A cluster of storms developed across the Florida peninsula and moved northwestward into southern Georgia with several trees and power lines blowing down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 13, 2:38 PM EST, 3 hours 47 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
338 PM EDT SAT AUG 13 2016
.NEAR TERM [Through Tonight]...
The CWA remains on the western side of both a surface ridge and
upper level ridge with south to southeast flow across the area.
Scattered storms are moving northward across the area this afternoon
and will continue to favor the western half of the CWA. Some
convection will continue into this evening but will quickly diminish
with the loss of daytime heating. Drier air is forecast to move into
the CWA tonight (but not stick around) with PW values dropping below
1.5 inches overnight. Between this and loss of daytime heating, have
low PoPs for tonight, even over the marine area.
Lows tonight will drop into the 70s. At TLH, lows tonight will be
slightly above normal.
.SHORT TERM [Sunday Through Monday Night]...
The tri-state region will remain under the influence of deep layer
ridging from the Bermuda High to the east through the short term.
This will keep moisture associated with the low pressure system
currently over Louisiana at bay, allowing for a typical summertime
pattern to continue across the region. As mentioned in the previous
discussion, PWATS will fall below and mostly remain below the 2 inch
mark for the first time in a while through the period, with the
potential exceptions coming Sunday night and Monday night as several
weak shortwave troughs rotating around the periphery of the high as
forecast to move across the region. Nonetheless, POPS will remain in
the 20 to 40% range through the period with activity being scattered
in nature. Afternoon highs will run around average for mid August.
.LONG TERM [Tuesday Through Saturday]...
Deep layer ridging will remain in place through the long term across
the region, keeping tropical moisture well to the west of the area
through the week. As a result, POPs will remain in the 20 to 40%
range through the period. There is general agreement between the
global models in the ridge breaking down toward the end of the long
term period, which would spell an increase in POPs across the area
once again if this comes to fruition. As for this week outside of
shower and storm chances, expect near average temperatures to
continue through the period, with afternoon highs in the lower to
mid 90s and lows generally in the mid 70s.
&&
.AVIATION [Through 18Z Sunday]...
Convection has developed around the southern TAF sites initially and
will spread northward through the afternoon. Most of this is handled
through VCTS for now except at DHN where chances are a little
higher. Convection will diminish after 00z. Fog/low cigs will be
possible at TAF sites where TSRA occurs today.
&&
.MARINE...
South to southeast winds between 10 and 15 knots will prevail
through early this week, yielding seas of 2 to 3 feet. Isolated
showers and thunderstorms will be possible, mainly during the
overnight hours.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days with
RH values above critical levels.
&&
.HYDROLOGY...
The Steinhatchee River remains the only river in flood stage
(minor flood stage) and is forecast to continue to recede slowly
in the coming days. The Sopchoppy and Shoal Rivers continue to
steadily recede this afternoon, with both rivers likely falling
below action stage in the next 24 to 36 hours if recession rates
remain consistent. The risk for flooding will remain local over
the next few days and will be contingent on areas of
thunderstorms training over the same area, as rain rates will be
slightly lower due to drier air at mid and upper levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 93 75 92 76 / 10 20 20 20 20
Panama City 78 88 77 88 78 / 10 20 20 20 10
Dothan 74 91 73 91 74 / 20 30 10 20 10
Albany 74 94 74 93 74 / 10 10 10 20 20
Valdosta 74 93 74 93 74 / 30 30 20 30 20
Cross City 74 92 74 92 75 / 30 50 20 30 20
Apalachicola 78 88 77 87 78 / 10 10 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Sunday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...DVD
HYDROLOGY...PullinSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM CDT SAT AUG 13 2016
ALZ066-067-069-132015-
DALE AL-HOUSTON AL-HENRY AL-
236 PM CDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOUSTON...SOUTHWESTERN
HENRY AND SOUTHEASTERN DALE COUNTIES UNTIL 315 PM CDT...
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOTHAN...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HEADLAND...DOTHAN...OZARK...TAYLOR...MIDLAND CITY...KINSEY...
ASHFORD...COWARTS...NEWTON...WEBB...PINCKARD...REHOBETH...GRIMES...
AVON...NEWVILLE...NAPIER FIELD...MEMPHIS...GREEN ACRES...
PLEASANT PLAINS AND CAPPS.
LAT...LON 3121 8516 3113 8536 3109 8548 3120 8549
3120 8557 3145 8565 3153 8526
TIME...MOT...LOC 1935Z 168DEG 16KT 3122 8540
JLFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM CDT SAT AUG 13 2016
ALZ066-067-132100-
DALE AL-HENRY AL-
312 PM CDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY AND EASTERN DALE
COUNTIES UNTIL 400 PM CDT...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF OZARK...MOVING NORTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...HEADLAND...OZARK...MIDLAND CITY...NEWTON...PINCKARD...
GRIMES...NEWVILLE...NAPIER FIELD...CAPPS...DILL...SKIPPERVILLE...
MURPHY STATION...PHILLIPS CROSSROADS...MABSON...WATERFORD...ARGUTA...
BEAMON...HEADLAND MUNICIPAL A/P AND DYKES CROSSROADS.
LAT...LON 3171 8531 3136 8522 3128 8560 3162 8569
3162 8542 3171 8542
TIME...MOT...LOC 2011Z 168DEG 16KT 3149 8546
JLFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM CDT SAT AUG 13 2016
ALZ065-132130-
COFFEE AL-
402 PM CDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 430
PM CDT...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF NEW BROCKTON...OR 10 MILES
NORTHEAST OF ELBA...MOVING NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT RUCKER...LEE...VICTORIA...JACK...CHESTNUT GROVE...
BLUFF SPRING...CLOWERS CROSSROADS...LOWRY MILL...NEWBY...ZOAR...
JAVA...WOODLAND GROVE CHURCH...WILKINSTOWN...EANON...ROETON...
TABERNACLE...ARCUS...WISE MILL...
MIXONS CROSSROADS AND CAMP HUMMING HILLS.
LAT...LON 3153 8616 3154 8616 3154 8614 3162 8615
3162 8579 3156 8579 3140 8587 3150 8619
3153 8619
TIME...MOT...LOC 2102Z 144DEG 22KT 3151 8593
42-DVDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT SAT AUG 13 2016
GAZ146-132300-
COLQUITT GA-
636 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLQUITT COUNTY
UNTIL 700 PM EDT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIVERSIDE...OR NEAR MOULTRIE...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOULTRIE...NORMAN PARK...DOERUN...RIVERSIDE...SCHLEY...FUNSTON...
MINNESOTA...HARTSFIELD...SOUTH MOULTRIE...CENTER HILL...NEW ELM...
TICKNOR...BAY...SIGSBEE AND POPLAR ARBOR CHURCH.
LAT...LON 3133 8376 3132 8376 3132 8372 3133 8371
3133 8367 3112 8371 3114 8399 3119 8400
3133 8400
TIME...MOT...LOC 2236Z 203DEG 24KT 3120 8386
42-DVDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT SAT AUG 13 2016
GAZ127-132330-
WORTH GA-
655 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WORTH COUNTY UNTIL 730
PM EDT...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOERUN...OR 12 MILES NORTHWEST OF
MOULTRIE... MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SYLVESTER...POULAN...MARINE CORPS LOGISTICS BASE...SUMNER...
BRIDGEBORO...CRESTWOOD...SYLVESTER AIRPORT...GAMMAGE...
SCOOTERVILLE...LIVINGSTON...GORDY...MINTON...TEMPY...PARKERVILLE...
PRITCHETTS...ANDERSON CITY...ALFORDS...POWELLTOWN AND ACREE.
LAT...LON 3155 8365 3149 8365 3148 8367 3143 8367
3143 8365 3133 8365 3133 8371 3132 8372
3132 8376 3133 8376 3133 8399 3145 8400
3147 8398 3148 8400 3155 8400 3156 8398
TIME...MOT...LOC 2255Z 186DEG 23KT 3134 8387
42-DVDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
722 PM EDT SAT AUG 13 2016
GAZ129-132345-
TIFT GA-
722 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR TIFT COUNTY UNTIL 745 PM EDT...
AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNIONVILLE...OR OVER TIFTON...MOVING NORTH
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TIFTON...OMEGA...TY TY...PHILLIPSBURG...UNIONVILLE...HARDING...
VANCEVILLE...TIFT AIRPORT...HILLSDALE...CHULA...ELDORADO...
FENDER AND SUNSWEET.
LAT...LON 3159 8350 3157 8350 3157 8347 3156 8347
3155 8341 3135 8343 3135 8344 3133 8346
3133 8365 3143 8365 3143 8367 3148 8367
3149 8365 3160 8365
TIME...MOT...LOC 2322Z 177DEG 25KT 3143 8351
42-DVDThe Moody AFB radar (KVAX), 105 km away, was scanning. The volume nearest the first event began at 23:25 UTC.
14 thunderstorm wind. Local standard time, as filed.
A tree was blown down onto Evergreen Road.
A tree was blown down onto a power line on Ferry Lake Road.
A tree was blown down onto a power line on Lee Ave.
A tree was blown down onto a vehicle on Highway 82W.
A tree was blown down onto Martin Road.
Nine or ten trees were reported down throughout Lanier county.
Around 12 to 13 trees were reported blown down throughout Lowndes county.
A tree was blown down near Courthouse.
A power line was blown down along Highway 82.
A tree was blown down and resulted in a power outage to 496 customers near Morven as reported on the Georgia Power outage website.
Multiple trees were blown down across Berrien county.
A tree was blown down onto Highway 76 in Morven.
A tree was blown down onto a power lines, resulting in a power outage to 54 customers along Gin Street on the west side of Morven. This was reported on the Georgia Power outage map.
A tree was blown down near the intersection of Kennedy Hill Road and Coffee Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648076, 648078, 648079, 648080, 648081, 648082, 648085, 648083, 648087, 648088, 648091, 648092, 648093, 648094.